Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Nonexistence and uniqueness
of positive solutions of Yamabe type equations
on nonpositively curved manifolds


Authors: Bruno Bianchini and Marco Rigoli
Journal: Trans. Amer. Math. Soc. 349 (1997), 4753-4774
MSC (1991): Primary 53C21, 58G03
DOI: https://doi.org/10.1090/S0002-9947-97-01810-2
MathSciNet review: 1401514
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove nonexistence and uniqueness of positive $ C^{2} $-solutions of the elliptic equation $ \Delta u +a(x)u - K(x)u^{\sigma }=0 $, $ \sigma >1$, on a nonpositively curved, complete manifold $(M,g)$ .


References [Enhancements On Off] (What's this?)

  • [B] T. Bhattacharya, A nonexistence result for the n-Laplacian, Pacific J . Math. 160 (1993), 19-26 MR 94f:35043
  • [C-L] K. S. Cheng and J. T. Lin, On the elliptic equations $\Delta u=K(x)u^{\sigma }$ and $\Delta u=K(x)e^{2u},$ Trans. Amer. Math. Soc. 304 (1987), 639-668. MR 88j:35054
  • [FC-S] D. Fischer-Colbrie and R. Schoen, The structure of complete stable minimal surfaces in 3-manifolds of nonnegative scalar curvature, Comm. Pure Appl. Math. 33 (1980), 199-211. MR 81i:53044
  • [G-W] R. E. Greene and H.H. Wu, Function theory on manifolds which possess a pole, Lectures Notes in Math., vol. 699, Springer Verlag, New York, 1979. MR 81a:53002
  • [L] F. H. Lin, On the elliptic equation $D_{i}[a_{ij}(x)D_{j}U]-k(x)U+K(x)U^{p}=0$, Proc. Amer. Math. Soc. 95 (1985), 219-226. MR 86k:35041
  • [K-W] J. L. Kazdan and F. N. Warner, Curvature functions for open 2-manifolds, Ann. of Math. 99 (1974), 203-219. MR 49:7950
  • [N] W. M. Ni, On the elliptic equation $ \Delta u + K(x)u^{{\frac {{m+2} }{{m-2}}}}=0 $, its generalizations and applications to geometry, Indiana Univ. Math. J. 31 (1982), 493-539. MR 84e:35049
  • [Na] M. Naito, A note on bounded positive entire solutions of semilinear elliptic equations, Hiroshima Math. J. 14 (1984), 211-214. MR 86d:35047
  • [P-W] M. H. Protter and H. Weinberger, Maximum principles in differential equations, Prentice-Hall, 1967. MR 36:2935
  • [RRS1] A. Ratto, M. Rigoli, and A. Setti, On the Omori-Yau maximum principle and its applications to differential equations and geometry, J. Funct. Analysis 134 (1995), 486-510. MR 96k:53062
  • [RRS2] -, A uniqueness result in PDE's and parallel mean curvature immersions in Euclidean space, Complex Variables 30 (1996), 221-233. CMP 96:17
  • [RRV1] A. Ratto, M. Rigoli, L. Véron, Scalar curvature and conformal deformations of noncompact Riemannian manifolds, C.R. Acad. Sci. Paris Sér. I Math. 318 (1994), 665-670 and Math. Z. (to appear). MR 95a:53061
  • [RRV2] -, Scalar curvature and conformal deformations of hyperbolic space, J. Funct. Analysis 121 (1994), 15-77. MR 95a:53062

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 53C21, 58G03

Retrieve articles in all journals with MSC (1991): 53C21, 58G03


Additional Information

Bruno Bianchini
Affiliation: B.B. e M.R. Dipartimento di Matematica, Universitá di Milano, Via Saldini, 50, 20133, Milano, Italy

Marco Rigoli
Affiliation: B.B. e M.R. Dipartimento di Matematica, Universitá di Milano, Via Saldini, 50, 20133, Milano, Italy
Email: rigoli@vmimat.mat.unimi.it

DOI: https://doi.org/10.1090/S0002-9947-97-01810-2
Keywords: Maximum principles, elliptic differential inequalities, Riemannian geometry
Received by editor(s): March 6, 1995
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society